Alert archive / Nebraska / Flash Flood Warnings in 2019
Flash Flood Warning 24, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Aug 10, 2019, 8:29 PM CDT for Frontier County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2019, 8:29 PM CDT (01:29 UTC)
- Expired
- Aug 10, 2019, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Frontier County, NE
The radar
The North Platte radar (KLNX), 155 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2149 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.8
The text
As transmitted.
847 WGUS53 KLBF 110129 FFWLBF NEC063-110430- /O.NEW.KLBF.FF.W.0024.190811T0129Z-190811T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service North Platte NE 829 PM CDT Sat Aug 10 2019 The National Weather Service in North Platte has issued a * Flash Flood Warning for... Western Frontier County in southwestern Nebraska... * Until 1130 PM CDT. * At 829 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to three inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Curtis, Moorefield, Stockville, Maywood, Quick, Bluegill Haven Campground, Willow View Campground, Freedom, Red Willow Reservoir State Recreation Area and Dancing Leaf Earth Lodge. Additional rainfall amounts of two inches are possible in the warned area. This includes Highway 83 between mile markers 27 and 51. LAT...LON 4070 10078 4070 10040 4035 10035 4035 10078 $$ Roberg
2 follow-up statements
582 WGUS73 KLBF 110241 FFSLBF Flash Flood Statement National Weather Service North Platte NE 941 PM CDT Sat Aug 10 2019 NEC063-110430- /O.CON.KLBF.FF.W.0024.000000T0000Z-190811T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Frontier NE- 941 PM CDT Sat Aug 10 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR WESTERN FRONTIER COUNTY... At 940 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to three inches of rain have already fallen. Flash flooding is expected to continue. Some locations that will experience flooding include... Curtis, Moorefield, Stockville, Maywood, Quick, Bluegill Haven Campground, Willow View Campground, Freedom, Red Willow Reservoir State Recreation Area and Dancing Leaf Earth Lodge. Additional rainfall amounts of one inch are possible in the warned area. This includes Highway 83 between mile markers 27 and 51. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 4070 10078 4070 10040 4035 10035 4035 10078 $$ Roberg
234 WGUS73 KLBF 110427 FFSLBF Flash Flood Statement National Weather Service North Platte NE 1127 PM CDT Sat Aug 10 2019 NEC063-110436- /O.EXP.KLBF.FF.W.0024.000000T0000Z-190811T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Frontier NE- 1127 PM CDT Sat Aug 10 2019 ...THE FLASH FLOOD WARNING FOR WESTERN FRONTIER COUNTY WILL EXPIRE AT 1130 PM CDT... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 4070 10078 4070 10040 4035 10035 4035 10078 $$ Roberg
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 6:43 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 10, 6:43 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service North Platte NE 643 PM CDT Sat Aug 10 2019 .SHORT TERM...(This evening through Sunday night) Issued at 359 PM CDT Sat Aug 10 2019 Bottom line, we issued a Flash Flood Watch beginning this evening at 00z for Lincoln, Frontier and Hayes Counties. The Flash Flood Watch is in effect until 12z Sunday. Confidence is not as high as we would wish but the overall trend of the latest CAMS is that convection will fire off the High Plains and slowly move eastward into a more favorable environment with the development of a Plains low level jet. The CAMs favor southwest Nebraska and along the Kansas border, but some upgrowth northward is expected. The steering flow is not overly impressive and given large warm cloud depths and PWATs that are progged to be 2SD or move above the mean, flooding rains are possible across our southern zones. Not to be overlooked but there is some severe potential late this afternoon and evening as well. Latest mesoanalysis highlights high />3000 j/kg/ of MUCAPE with more than ample effective bulk shear for storm updraft maintenance. Large hail and strong wind are the main threats this evening. Overnight the pattern is messy and the models are struggling to latch onto a solution. An argument can be made for additional upgrowth during the pre-dawn hours across our northern zones with additional isolated activity elsewhere. Again, confidence is rather low, especially since the CAMs and near term guidance has struggled as of recently with nocturnal convection. Sunday afternoon through early Monday have big potential for additional rounds of heavy rainfall and severe weather. A mid- level impulse will work on a boundary and PWATs nearing 2.0" to promote the heavy rain threat. The available guidance is pointing to a widespread event where most locations see an inch to 3 inches of rainfall. This will complicate the flooding concerns further. We debated the need for an additional Flash Flood Watch which would cover most areas /save for our far northwest and possibly western Sandhills zones/, but wanted to go one headline at a time and see how the convective debris/feedback from the expected overnight storms tonight will change the storm bearing fields. In terms of the severe potential, moderate instability and increasing shear will aid in the development of High Plains severe thunderstorms Sunday afternoon. The models are fixed on a solution where upscale growth to line segments or clusters move across most areas of western and north central Nebraska. Severe wind gusts would be likely, though at least initially, large hail would be possible as well. SPC has an enhanced risk for severe storms Sunday across across our entire southern third of the forecast area. .LONG TERM...(Monday through Saturday) Issued at 359 PM CDT Sat Aug 10 2019 12z Monday and beyond. The long term forecast period begins with a broad upper level ridge across the southern states and a pair of troughs, the first off British Columbia and the next near the Canadian maritimes. This favors a quasi-zonal pattern across most of the continental U.S. through the first half of the upcoming work week. In time the BC trough deepens and allows for some amplification of a intermountain west ridge. By late week the trough settles over the PAC NW forcing the ridge axis east across the Plains. Temperatures will stay seasonal early in the week, but trend warmer for the latter half of the work week as the ridge advances east. Several models are pointing to a disturbance working with some monsoonal moisture to bring precipitation back to SW Neb Tuesday evening and early Wednesday with additional monsoonal tap late in the week as the CWA will sit largely on the backside of the advancing ridge. Given a relatively low amplitude pattern through much of the long term forecast, confidence is somewhat low owing to difficulties in timing and magnitude of the shortwave/disturbances. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 642 PM CDT Sat Aug 10 2019 Rain and thunderstorms are currently moving across portions of north central and southwest Nebraska. Thunderstorms are expected to remain south of KVTN until later tonight when a weak shower could impact the terminal. KLBF is expected to get the brunt of the storms with thunderstorms likely through early Sunday morning. Erratic winds, torrential rainfall, and hail will be the primary threats. Ceilings will then rise above 5000 feet but remain overcast to broken throughout the day Sunday. Ceilings will slowly lower late Sunday afternoon in advance of the next system. && .HYDROLOGY... Issued at 359 PM CDT Sat Aug 10 2019 Several rounds of convective thunderstorms will impact portions of Northern and West Central through early Monday morning. PWATs are progged to be abnormally high through the event with values approaching their peak of 2.0" Sunday evening. Tonight, coverage will be isolated to scattered and mainly target areas south of Interstate 80. There are concerns that upwind propagation vectors will align with the mean flow leading to a prolonged period of rainfall. Storms will be highly efficient rain producers with the high PWATs and deep warm cloud depths. The flooding threat expands across most areas from southwest to north central Nebraska on Sunday and early Monday. PWATs remain abnormally high with deep warm cloud depths. Several models show a skinny CAPE signature once nightfall occurs. It should be noted that the NAM model is suggesting a period of record PWATs at KLBF Sunday evening with 2.44". && .LBF WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Sunday morning for NEZ059-070-071. && SHORT TERM...Jacobs LONG TERM...Jacobs AVIATION...Kulik HYDROLOGY...Jacobs
Hazardous weather outlook, Aug 10, 4:01 PM CDT, 4 hours 28 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 401 PM CDT Sat Aug 10 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-112115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 401 PM CDT Sat Aug 10 2019 /301 PM MDT Sat Aug 10 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. There is a chance for scattered thunderstorms this afternoon and evening. A few of the stronger storms may be capable of producing large hail, gusty winds, and frequent lightning. In addition, thunderstorms will be slow moving which will increase the flooding potential. A Flash Flood Watch goes into effect from 7:00 PM CDT tonight through 7:00 AM CDT Sunday for portions of southwest Nebraska. Refer to the Flash Flood product for the latest information. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Scattered thunderstorms are likely late Sunday afternoon through the evening. Storms may be strong to severe with large hail, damaging winds, and an isolated tornado all possible. Thunderstorms will also be capable of producing very heavy rainfall leading to a localized flooding concern. Additional chances for thunderstorms exist Tuesday, Wednesday, and Friday. At this time, the threat for severe weather is uncertain. Check with later forecasts for more information regarding this potential. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today across portions of southwest Nebraska. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Thorne
In the hours before
Special weather statement, Aug 10, 5:42 PM CDT, 2 hours 47 minutes before
Special Weather Statement National Weather Service North Platte NE 442 PM MDT Sat Aug 10 2019 NEZ035-057-102330- Arthur NE-Keith NE- 442 PM MDT Sat Aug 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARTHUR AND NORTH CENTRAL KEITH COUNTIES UNTIL 530 PM MDT... At 441 PM MDT, Doppler radar was tracking a strong thunderstorm near Lemoyne, or 15 miles south of Arthur, moving east at 10 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Funnel clouds have also been observed by the public from this thunderstorm. This storm will remain over mainly rural areas of southeastern Arthur and north central Keith Counties. This includes Highway 61 between mile markers 104 and 115. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4130 10180 4141 10186 4153 10150 4133 10143 TIME...MOT...LOC 2241Z 250DEG 7KT 4136 10174 Roberg
Special weather statement, Aug 10, 5:43 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service North Platte NE
543 PM CDT Sat Aug 10 2019
NEZ069-070-102330-
Chase NE-Hayes NE-
543 PM CDT Sat Aug 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHASE AND WESTERN
HAYES COUNTIES UNTIL 630 PM CDT/530 PM MDT/...
At 543 PM CDT/443 PM MDT/, Doppler radar was tracking a strong
thunderstorm 7 miles north of Wauneta, or 12 miles east of Imperial,
moving east at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Wauneta, Enders and Hamlet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4044 10152 4061 10147 4062 10104 4035 10111
4035 10114
TIME...MOT...LOC 2243Z 280DEG 7KT 4052 10140
JacobsLocal storm report, Aug 10, 5:49 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
549 PM CDT SAT AUG 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST 6 SE GRANT 40.78N 101.64W
08/10/2019 E60 MPH PERKINS NE PUBLIC
PUBLIC ESTIMATED 60 MPH WINDS WITH THUNDERSTORM.
&&
SJACOBSSpecial weather statement, Aug 10, 7:01 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service North Platte NE
601 PM MDT Sat Aug 10 2019
NEZ004-110045-
Sheridan NE-
601 PM MDT Sat Aug 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY
UNTIL 645 PM MDT...
At 600 PM MDT, Doppler radar was tracking a strong thunderstorm over
Chadron, moving east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Rushville, Hay Springs, White Clay, Clinton, Pine Ridge, Intersection
of Highway 87 and Craven Creek Road, Metcalf State Wildlife
Management Area, Intersection of Beaver Creek Road and White Clay
Creek Road, Intersection of Highway 87 and Larabee Road and Mount
Maria.
This includes the following highways...
Highway 20 between mile markers 74 and 99.
Highway 250 between mile markers 44 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4300 10220 4264 10238 4267 10277 4278 10277
4279 10279 4300 10279
TIME...MOT...LOC 0000Z 272DEG 20KT 4284 10299
JacobsSpecial weather statement, Aug 10, 7:28 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service North Platte NE
728 PM CDT Sat Aug 10 2019
NEZ070-071-110115-
Frontier NE-Hayes NE-
728 PM CDT Sat Aug 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRONTIER AND
SOUTHEASTERN HAYES COUNTIES UNTIL 815 PM CDT...
At 727 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hayes Center, moving east at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hayes Center, Quick, Bluegill Haven Campground, Willow View
Campground and Red Willow Reservoir State Recreation Area.
This includes Highway 83 between mile markers 32 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4039 10110 4057 10109 4060 10064 4035 10065
4035 10078
TIME...MOT...LOC 0027Z 270DEG 14KT 4048 10100
JacobsLocal storm report, Aug 10, 7:44 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
744 PM CDT SAT AUG 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST 6 N WAUNETA 40.50N 101.37W
08/10/2019 E60 MPH CHASE NE PUBLIC
PUBLIC REPORT OF 60 MPH WINDS AND NICKEL SIZE HAIL.
&&
ROBERGThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:01 PM CDT | Special Weather Statement | LBF | Sheridan | 44 min |
| Aug 10, 7:28 PM CDT | Special Weather Statement | LBF | Hayes | 47 min |
| Aug 10, 9:11 PM CDT | Special Weather Statement | LBF | Frontier | 49 min |
| Aug 10, 10:37 PM CDT | Special Weather Statement | LBF | Sheridan | 38 min |
| Aug 11, 2:37 AM CDT | Flash Flood Warning | LBF | Keith, Perkins | 4 hr |
| Aug 11, 3:09 AM CDT | Flash Flood Watch | LBF | Chase, Custer, Frontier, Hayes, Keith, Lincoln and 1 more | 24 hr |
Nearby
Flash Flood Warnings in Nebraska, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.